Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 13, 2001, 5:26 PM EST for Dubois County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2001, 5:26 PM EST (22:26 UTC)
- Expired
- Aug 13, 2001, 6:00 PM EST
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dubois County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177
WUUS53 KLMK 132227
SVRSDF
INC037-132300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EST MON AUG 13 2001
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 600 PM EST
* AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PORTERSVILLE...OR ABOUT 38 MILES EAST OF
LAWRENCEVILLE...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAYSVILLE AROUND 535 PM EST
THALES AROUND 540 PM EST
JASPER AROUND 545 PM EST
DUBOIS AROUND 550 PM EST
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3877 8712 3864 8728 3821 8691 3825 8669
3848 8669What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:10 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 2:10 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT MON AUG 13 2001 MAIN FORECAST CHALLENGE WILL BE SECONDARY FRONT THAT IS KICKING OFF A FEW SHOWERS AS IT PROGRESSES SWD. THINKING IS THAT THE SHOWERS WONT REACH NRN KY WITH ANY CU BEING DIURNALLY DRIVEN AND XPCT DSPTN AFTER SS. MOST OF THE FCST REMAINS DRY BUT WL CONT WITH MNTN OF TSRA OVR THE CWA IN THE LONG TERM. AS ADVERTISED IT WAS A BANNER DAY OVR MUCH OF THE RGN WITH CNTRAL KY MAX TMPS ARND 19Z IN THE MID TO UPPER 80S WITH RATHER LOW DP TMPS. NGM AND MAV MOS IS CLOSE AND WILL MAKE ONLY MINOR ADJSTMNTS. .SDF...NONE. CONGER
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.